MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) IOLMASTER 700; BIOMICROSCOPE, SLIT-LAMP, AC-POWERED

CARL ZEISS MEDITEC AG (JENA) IOLMASTER 700; BIOMICROSCOPE, SLIT-LAMP, AC-POWERED
Model Number 700
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The most possible root cause is a user error.The unexpected surgical outcome was most likely caused by incorrect pre-operative keratometry measurement.The customer stated that they think this could possibly have been a user error.The tech may have done the test incorrectly.There is no indication that there was a malfunction of the zeiss device that could have contributed to the unexpected surgical outcome.
 
Event or Problem Description
It was reported that the patient unfortunately had a poor outcome.Measurements are significantly different pre and post op.A lens repositioning was performed.

Brand Name
IOLMASTER 700
Common Device Name
BIOMICROSCOPE, SLIT-LAMP, AC-POWERED
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10 jena
jena, thueringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9255574100
MDR Report Key19484842
Report Number9615030-2024-00012
Device Sequence Number20827344
Product Code HJO
UDI-Device Identifier04049471092080
UDI-Public(01)04049471092080(11)180801
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K173771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number700
Device Catalogue Number000000-1932-169
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale